Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 36, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 1996, 5:06 PM CDT for Knox County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1996, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 19, 1996, 6:10 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 5:30 PM CDT | Hail 1.75 | Knoxville/Maquon, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 192206 SVRSPI ILC095-192310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 506 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 610 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ILLINOIS ...KNOX COUNTY AT 505 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF ABINGDON. THE STORM WAS MOVING TO THE NORTHEAST AT 40 MPH AND WILL MOVE THROUGH THE FOLLOWING TOWNS...GALESBURG AND KNOXVILLE. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND STAY OFF OF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAbY PRODUCE A TORNADO AT ANY TIME. $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:12 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 19, 2:12 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT FRI APR 19 1996 18Z SFC ANALYSIS SHOWS DEEPENING AREA OF LOW PRESS NOW CNTRD OVR SERN NE. 50 DEWPTS WERE NOW AS FAR NORTH AS C IL WITH 60S AS CLOSE AS STL AND LWV. EXPECT TRW TO DEVELOP ACROSS ERN MO AND MOV INTO WRN IL LATE THIS AFTERNOON. TEMPS ARE IN THE LOW TO MID 70S AND COULD RISE A LITTLE MORE. CAPS ARE ERODING ACCORDING TO ADAP WITH A CAP OF 2 DEGREES OR LESS ACROXSS SRN AND ERN PTNS OF CWA. CURRENT FORECAST LOOKS GOOD JUST A FEW MINOR ADJUSTMENTS NEEDED. PIA 52/69 30 SPI 55/70 50 DEC 55/69 50 CMI 54/69 50 BYRD
In the hours before
Special weather statement, Apr 19, 11:06 AM CDT, 6 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1105 AM CDT FRI APR 19 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS: KNOX...STARK...MARSHALL...FULTON...PEORIA...WOODFORD...TAZEWELL... MCLEAN...SCHUYLER...MASON...CASS...MENARD...LOGAN...DEWITT... SCOTT...MORGAN...SANGAMON...MACON...CHRISTIAN...SHELBY...PIATT... MOULTRIE...CHAMPAIGN...VERMILION...DOUGLAS...COLES...EDGAR... CUMBERLAND...CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY... RICHLAND...LAWRENCE SYNOPSIS: AN AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE NORTHEAST AND INTENSIFY TODAY...REACHING NORTHERN MISSOURI BY EARLY THIS EVENING. AT THAT TIME...A COLD FRONT WILL EXTEND SOUTH FROM THE LOW INTO MISSOURI AND ARKANSAS. MOIST UNSTABLE AIR IS ALREADY IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY REGION...AND STRENGTHENING SOUTHERLY WINDS AHEAD OF THE SURFACE LOW AND COLD FRONT WILL TRANSPORT MOISTURE NORTHWARD INTO ILLINOIS AND INDIANA DURING THE DAY. THUNDERSTORMS SHOULD DEVELOP LATER THIS AFTERNOON ALONG THE MISSOURI AND ILLINOIS BORDER AND RAPIDLY BECOME SEVERE AS THEY MOVE EASTWARD. THERE IS A HIGH RISK THAT THESE THUNDERSTORMS WILL PRODUCE SEVERE WEATHER INCLUDING POSSIBLE TORNADOES THIS AFTERNOON INTO TONIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE AREA SHOULD KEEP ADVISED OF THE LATEST WEATHER INFORMATION AND BE PREPARED FOR SPOTTER ACTIVATION LATE THIS AFTERNOON AND EVENING. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:07 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 23 min |
| Apr 18, 7:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 30 min |
| Apr 18, 7:24 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 66 min |
| Apr 18, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| Apr 18, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 33 min |
| Apr 18, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 58 min |
| Apr 18, 8:55 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 50 min |
| Apr 18, 9:03 PM CDT | Tornado Warning | ILX | Macon | 27 min |
| Apr 18, 9:22 PM CDT | Tornado Warning | ILX | Moultrie, Piatt | 38 min |
| Apr 18, 9:46 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 29 min |
| Apr 18, 10:20 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 40 min |
| Apr 19, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 35 min |
| Apr 19, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 45 min |
| Apr 19, 4:14 PM CDT | Tornado Warning | ILX | Coles, Douglas | 31 min |
| Apr 19, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Woodford | 49 min |
| Apr 19, 4:44 PM CDT | Tornado Warning | ILX | Coles, Douglas, Edgar | 46 min |
| Apr 19, 4:51 PM CDT | Tornado Warning | ILX | Peoria, Woodford | 49 min |
| Apr 19, 4:52 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 38 min |
| Apr 19, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 57 min |
| Apr 19, 5:36 PM CDT | Tornado Warning | ILX | Morgan, Scott | 39 min |
| Apr 19, 5:57 PM CDT | Tornado Warning | ILX | Fulton, Mason | 48 min |
| Apr 19, 6:07 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Stark | 53 min |
| Apr 19, 6:14 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 46 min |
| Apr 19, 6:33 PM CDT | Tornado Warning | ILX | Logan, Tazewell | 42 min |
| Apr 19, 6:59 PM CDT | Tornado Warning | ILX | Sangamon | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.